Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 33, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 6, 1999, 6:24 PM CDT for Sedgwick County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1999, 6:24 PM CDT (23:24 UTC)
- Expired
- Jul 6, 1999, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 4 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 062330 FFWICT KSC173-070200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 624 PM CDT TUE JUL 6 1999 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 900 PM CDT * AT 623 PM CDT DOPPLER RADAR INDICATED TORRENTIAL RAINS OVER PARTS OF SEDGWICK SOUNTY. DUE TO THE SLOW MOVEMENT OF THE STORMS... THE SAME AREAS CAN EXPECT EXTENDED PERIODS OF LOCALLY TORRENTIAL RAINFALL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. FINCH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:20 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 6, 3:20 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 320 PM CDT TUE JUL 6 1999 MAIN PROBLEM WILL BE WHETHER OR NOT TO KEEP A MENTION OF TRW THIS EVENING AND THEN AGAIN ON FRIDAY INTO SATURDAY. THE LATEST SURFACE CHART SHOWED A WEAK BOUNDARY SITUATED ACROSS SOUTHEAST KANSAS...MOVEMENT WAS SLOWLY TO THE SOUTHEAST. WITH SBCAPES RANGING FROM 3800 TO 4600 ACROSS THE SOUTHERN HALF OF THE CWA AND A WEAK BOUNDARY PRESENT...I WILL KEEP A SLIGHT CHANCE MENTIONED. THE OBSERVER HAS NOTED SOME TCU TO THE SOUTH OF ICT. HIGH PRESSURE WILL THEN BEGIN TO SETTLE INTO THE CWA AND KEEP THINGS CALM. WE WILL FINALLY MAKE IT TO THE SUMMER DULDRUMS. HIGH PRESSURE OVERHEAD WILL KEEP THE WINDS FAIRLY CALM AND THE SKIES MOSTLY CLEAR. LOW PRESSURE WILL DEVELOP IN THE NORTHERN PLAINS BY F42. THIS WILL FORCE THE WINDS BACK TO THE SOUTHWEST AND INCREASE A BIT. THE FRONT THEN MAKES ITS WAY INTO THE NORTHWESTERN SECTIONS OF THE CWA BY F60. THEREFORE...I WILL MENTION A CHANCE FOR TRW THURSDAY NIGHT INTO FRIDAY. HIGH PRESSURE THEN FILTERS BACK INTO THE AREA AND NORMAL JULY WEATHER RETURNS. AS FOR TEMPERATURES...90S LOOK TO BE THE RULE FOR MUCH OF THE AREA THROUGH THE EXTENDED. FCSTID = 1 ICT 69 95 74 96 / 20 0 0 0 HUT 68 95 72 95 / 20 0 0 0 EWK 68 95 72 95 / 20 0 0 0 EQA 69 95 74 96 / 20 0 0 0 WLD 70 96 75 97 / 20 0 0 0 RSL 68 94 72 95 / 20 0 0 0 GBD 69 95 74 95 / 20 0 0 0 SLN 70 95 74 97 / 20 0 0 0 MPR 70 95 74 97 / 20 0 0 0 CFV 70 92 71 95 / 20 0 0 0 CNU 69 91 70 93 / 20 0 0 0 K88 69 91 70 93 / 20 0 0 0 CHANCE .ICT...NONE.
In the hours before
Special weather statement, Jul 6, 6:16 PM CDT, 8 minutes before
KSZ052-053-067>070-082-083-091>094-098-062345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 616 PM CDT TUE JUL 6 1999 THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR SKYWARN SPOTTER NETWORK. A SKYWARN OPERATOR IS MONITORING AREA NETWORKS. THE PRIMARY SKYWARN FREQUENCY IS 146.94 MHZ. SECONDARY FREQUENCIES ARE ALSO BEING MONITORED AT 146.82 AND 145.13 MHZ.
Special weather statement, Jul 6, 6:16 PM CDT, 8 minutes before
KSZ052-053-067>070-082-083-091>094-098-062345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 616 PM CDT TUE JUL 6 1999 THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR SKYWARN SPOTTER NETWORK. A SKYWARN OPERATOR IS MONITORING AREA NETWORKS. THE PRIMARY SKYWARN FREQUENCY IS 146.94 MHZ. SECONDARY FREQUENCIES ARE ALSO BEING MONITORED AT 146.82 AND 145.13 MHZ.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:46 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 59 min |
| Jul 6, 5:54 PM CDT | Tornado Warning | ICT | Sedgwick | 51 min |
| Jul 6, 6:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 67 min |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.